Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 23, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 27, 2017, 10:39 AM EDT for 8 counties in Tennessee. It took effect at Oct 28, 2017, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 10:39 AM EDT (14:39 UTC)
- In effect from
- Oct 28, 2017, 12:00 AM EDT
- Expired
- Oct 28, 2017, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963 WWUS74 KMRX 271439 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1039 AM EDT Fri Oct 27 2017 ...GUSTY MOUNTAIN WINDS FROM LATE TONIGHT INTO SATURDAY MORNING... .A storm system and its associated cold front will be moving toward the area, with increasing southerly winds this afternoon and into tonight ahead of the front. Late tonight winds along the western slopes of the southern Appalachians and adjacent foothills will become strong and gusty through the rest of the night...but then tapering off Saturday morning as the front moves through the area. TNZ018-041-043-045-047-072-074-087-272245- /O.NEW.KMRX.WI.Y.0023.171028T0400Z-171028T1400Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1039 AM EDT Fri Oct 27 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY FOR PARTS OF THE SOUTHERNS APPALACHIAN MOUNTAINS AND FOOTHILLS... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from midnight tonight to 10 AM EDT Saturday. * EVENT...Strong and gusty winds will develop on the western slopes of the southern Appalachians...that will affect the mountains and adjacent foothills. * TIMING...Late tonight, through the rest of the night, then tapering off Saturday morning. * IMPACTS...Strong cross winds could cause driving difficulty in this area. Some weaker trees could be blown down and loose objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Use extra caution in this area tonight and early Saturday. && $$
3 follow-up statements
422 WWUS74 KMRX 272333 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 733 PM EDT Fri Oct 27 2017 ...GUSTY MOUNTAIN WINDS FROM LATE TONIGHT INTO SATURDAY MORNING... .A storm system and its associated cold front approaching the area will increase southerly winds this evening and into tonight. Late tonight, winds along the western slopes of the southern Appalachians and adjacent foothills will become strong and gusty, then taper off Saturday morning as the front moves through the area. TNZ018-041-043-045-047-072-074-087-280745- /O.CON.KMRX.WI.Y.0023.171028T0400Z-171028T1400Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 733 PM EDT Fri Oct 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * EVENT...Strong and gusty winds will develop on the western slopes of the southern Appalachians...that will affect the mountains and adjacent foothills. * TIMING...Beginning after midnight tonight, continuing through the night, and then tapering off Saturday morning. * IMPACTS...Strong cross winds could cause difficult driving conditions in the advised area. Some weaker trees could be blown down and loose objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Use extra caution in this area tonight and early Saturday. && $$
213 WWUS74 KMRX 280804 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 404 AM EDT Sat Oct 28 2017 ...GUSTY MOUNTAIN WINDS CONTINUE TONIGHT INTO EARLY MORNING... .A storm system and its associated cold front approaching the area will allow southerly winds to remain gusty tonight and into early morning. Winds along the western slopes of the southern Appalachians and adjacent foothills will continue to be gusty overnight and then taper off later this morning as the front moves through the area. TNZ018-041-043-045-047-072-074-087-281400- /O.CON.KMRX.WI.Y.0023.000000T0000Z-171028T1400Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 404 AM EDT Sat Oct 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * EVENT...Strong and gusty winds will continue on the western slopes of the southern Appalachians...that will affect the mountains and adjacent foothills. * TIMING...Ongoing and continuing through the night, and then tapering off later this morning. * IMPACTS...Strong cross winds could cause difficult driving conditions in the advised area. Some weaker trees could be blown down and loose objects could be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Use extra caution in this area tonight and early Saturday. && $$
838 WWUS74 KMRX 281359 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 959 AM EDT Sat Oct 28 2017 ...GUSTY MOUNTAIN WINDS DECREASING THIS MORNING... .Strong southerly winds ahead of a cold front have exited the area with winds shifting to the northwest behind a cold front. While winds have weakened below advisory criteria, breezy conditions can be expected at times this afternoon and tonight. TNZ018-041-043-045-047-072-074-087-281500- /O.EXP.KMRX.WI.Y.0023.000000T0000Z-171028T1400Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 959 AM EDT Sat Oct 28 2017 ...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Wind speeds have weakened this morning allowing the wind advisory to expire. Breezy northwest winds may continue at times this afternoon and tonight as the cold front moves eastward. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 27, 7:11 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Oct 27, 7:11 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Morristown TN 711 AM EDT Fri Oct 27 2017 .AVIATION... Clear skies continue early this morning and much of the day today. Winds will increase during the next several hours as the surface pressure gradient tightens up ahead of an approaching cold front. Clouds will start to increase during the afternoon and evening, with rain spreading into East Tennessee mainly overnight. Ceilings and visibilities will drop to MVFR and IFR at KCHA and MVFR at TYS late tonight and early Friday as the cold front approaches. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && TD
Hazardous weather outlook, Oct 27, 4:53 AM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 453 AM EDT Fri Oct 27 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 453 AM EDT Fri Oct 27 2017 /353 AM CDT Fri Oct 27 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Locally heavy rain is possible Saturday as Gulf moisture is drawn into the region ahead of a slow moving cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TD/SR
Nearby
Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.